Arkansas, 2003

Damaging Wind in Arkansas, August 1, 2003

August 1, 2003 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 1, 9:44 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 1, 9:44 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1044 PM CDT FRI AUG 1 2003

UPDATED ZONES TO REMOVE SEVERE THUNDERSTORM WATCH WORDING. SHOWERS
AND THUNDERSTORMS CONTINUE ACROSS THE NORTH AND WEST. THE STRONGEST
STORMS ARE IN THE WEST AND WILL CONTINUE MOVING SOUTHEAST. WILL
LEAVE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE NORTH AND WEST
TONIGHT WITH A SLIGHT CHANCE ELSEWHERE.

.LZK...NONE.

51
Hazardous weather outlook, Aug 1, 10:45 PM CST, 33 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1145 PM CDT FRI AUG 1 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT...ACROSS AN
AREA ALONG AND NORTH OF A LINE FROM MENA...TO LITTLE ROCK...TO
BRINKLEY.

ANOTHER AREA OF THUNDERSTORMS MAY SLIDE SOUTHEASTWARD INTO ARKANSAS
DURING THE LATE NIGHT HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
CLUSTERS OF STORMS MAY STILL AFFECT MUCH OF THE AREA SATURDAY
MORNING...BEFORE WEAKENING SATURDAY AFTERNOON. STORMS ASSOCIATED
WITH THESE STORMS WILL BE CAPABLE OF STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM LATE TONIGHT UNTIL ABOUT
MID-AFTERNOON SATURDAY.

28

In the hours before

Special weather statement, Aug 1, 8:46 PM CST, 2 hours 32 minutes before
ARZ003>007-012>015-020400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 PM CDT FRI AUG 1 2003

...PART OF NORTHERN ARKANSAS CLEARED FROM SEVERE THUNDERSTORM
WATCH...

THE FOLLOWING COUNTIES IN NORTHERN ARKANSAS HAVE BEEN CLEARED FROM
THE SEVERE THUNDERSTORM WATCH...

BOONE...MARION...BAXTER...FULTON...SHARP...NEWTON...SEARCY...
STONE...AND IZARD.

THE STRONGEST THUNDERSTORMS HAVE ALREADY PASSED THROUGH THESE
COUNTIES...SO THE THREAT OF SEVERE WEATHER HAS ENDED.

THE SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT UNTIL 11 PM CDT
FOR THE FOLLOWING COUNTIES...

JOHNSON...POPE...VAN BUREN...CLEBURNE...INDEPENDENCE...
JACKSON...LOGAN...CONWAY...FAULKNER...WHITE...AND WOODRUFF.

28
Special weather statement, Aug 1, 9:25 PM CST, 1 hour 53 minutes before
ARZ016-021>025-030>034-020400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1025 PM CDT FRI AUG 1 2003

SEVERE THUNDERSTORM WATCH NUMNBER 828 THAT WAS ISSUED EARLIER
TONIGHT HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF
NORTHERN AND WESTERN ARKANSAS THROUGH AT LEAST MIDNIGHT.

22

The radar

The Western Arkansas radar (KSRX), 153 km away, was scanning. The volume nearest the first event began at 05:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pike

When
August 1, 11:18 PM CST
Where
Pike County, 2 mi S of Murfreesboro
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.033, -93.683

Thunderstorm winds downed some trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333255.